MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RX CYTOLOGY BRUSH; ENDOSCOPIC CYTOLOGY BRUSH

BOSTON SCIENTIFIC CORPORATION RX CYTOLOGY BRUSH; ENDOSCOPIC CYTOLOGY BRUSH
Model Number M00545000
Medical Device Problem Codes Break (1069); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/15/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that an rx cytology brush was used in the common bile duct during a biopsy procedure performed on (b)(6) 2024.During the procedure, the wire in the sheath was damaged/defective.It was also reported that the handle was difficult to operate, and an unusual noise was observed.The procedure was completed with another of the same device.There were no patient complications as a result of this event.Boston scientific has been unable to obtain additional information regarding the malfunction of the device, despite good faith efforts.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0402 captures the reportable event of wire break.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0402 captures the reportable event of wire break.Block h10: investigation results.The returned rx cytology brush was analyzed, and it was found that the wire was damaged (buckled) inside the injection port, and it was not broken.In addition, the handle was not broken.The reported events of handle and wire break were not confirmed.The investigation finding of wire damaged (buckled) could have been generated due to excessive force applied possibly causing the working length to kink when the brush was extended or retracted.Based on all available information, the most probable root cause of the reported event is no problem detected.
 
Event or Problem Description

Brand Name
RX CYTOLOGY BRUSH
Common Device Name
ENDOSCOPIC CYTOLOGY BRUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key18883261
Report Number3005099803-2024-00877
Device Sequence Number12647288
Product Code FDX
UDI-Device Identifier08714729268628
UDI-Public08714729268628
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K930348
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/11/2025
Device Model NumberM00545000
Device Catalogue Number4500
Device Lot Number0032411119
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/15/2024
Supplement Date Received by Manufacturer04/08/2024
Initial Report FDA Received Date03/12/2024
Supplement Report FDA Received Date04/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown